| Model Number |
TGU404020 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
| Health Effect - Clinical Codes |
Infarction, Cerebral (1771); Death (1802); No Code Available (3191)
| Date of Event |
01/14/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
Surgical intervention.The review of the manufacturing records verified that this lot met all pre-release specifications.Another medwatch report#3007284313-2020-00026 for aortic introducer sheath for the same event was also submitted.Per the gore® tag® thoracic endoprosthesis instructions for use (ifu), a warning is given as if the device is in a partially deployed state and remains attached to the catheter, physicians should strongly consider conversion to immediate open surgical repair to avoid additional procedure time and potential harm from additional endovascular maneuvers.
Event or Problem Description
It was reported to gore that on (b)(6) 2020, a conformable gore® tag® thoracic endoprosthesis was to be implanted during treatment of a thoracic aorta dissection.When the device was advanced to the target lesion through the gore dryseal sheath with hydrophilic coating(dsl2428), the physician initiated the deployment line ,after the whole deployment line was pulled out , the device expanded successfully ,only except that about 3-4cm of the proximal end of the device couldn't expand.The physician tried to use the balloon(gore tri-lobe balloon catheter) to dilate but the balloon didn't go through.Then the patient was transferred to the cardiac surgery department for surgical intervention.The physician found the device and cut the sewn deployment sleeve.The device expanded and the delivery catheter was retracted.The patient¿s vital pressure and other vital signs were stable.Then the abdominal aortic dissection and left iliac artery dissection were seen under the angiography.The lifetech38-34-200(local brand) stent was implanted in descending aorta.It was seen that the right common iliac artery was ruptured under the angiography because of patient's excessive tortuous vessel and the sheath remained inside of the patient's body for long time.Then gore vascular graft (sbt1601d)was implanted by immediate open surgery.The patient¿s blood pressure and heart rate are normal after operation, and the blood oxygen is low.
Additional Manufacturer Narrative
B5: event description was updated.H6: patient code was added.
Event or Problem Description
It was reported to gore that on jan 14, 2020, a conformable gore® tag® thoracic endoprosthesis was to be implanted during treatment of a thoracic aorta ulcer.When the device was advanced to the target lesion through the gore® dryseal sheath with hydrophilic coating (dsl2428), the physician initiated the deployment line, after the whole deployment line was removed, the device expanded successfully, except for about 3-4cm of the proximal end of the device.The physician tried to use a balloon (gore® tri-lobe balloon catheter) to dilate the stent graft but the balloon wasn¿t able to advance through the device.The patient was then transferred to the cardiac surgery department for surgical intervention.The physician cut down to gain access to the device and cut the sewn deployment sleeve.The device expanded and the delivery catheter was retracted.The patient¿s vital pressure and other vital signs were stable.At that time, an abdominal aortic dissection and left iliac artery dissection were seen under angiography.A lifetech38-34-200(local brand) stent was implanted in the descending aorta.It was seen under angiography that the right common iliac artery was ruptured when the gore® dryseal sheath was retracted from the patient's body.It was reportedly due to the fact the sheath remained inside of the patient's body for an extended period.A gore® vascular graft (sbt1601d) was then implanted by immediate open surgery.The patient¿s blood pressure and heart rate were normal after the procedure, and the blood oxygen was low.It was reported that there was adequate iliac and femoral access and no reported tortuosity during the procedure.It was reported by the physician that the patient experienced a cerebral infarct.The patient was never discharged from the hospital and stayed in icu until the patient expired on february 3rd.The cause of the death is unknown and the sequence of events between the index procedure and the death on post-op day 20 is also unknown.
Additional Manufacturer Narrative
B5, event description was updated.H6, the imaging evaluation was performed based on the videos provided.The imaging evaluation results stated that video appears to be taken from a mobile device of angiogram imaging visualized on a monitor.There appears to be a sheath in the right common iliac artery and a guidewire advanced proximally into the abdominal aorta.There appears to be a pigtail catheter advanced through the left common iliac artery into the abdominal aorta.Based on the event description there appears to be a possible abdominal aortic dissection.Image appears to illustrate a ruptured right common iliac artery or right external iliac artery.There appears to be a partially deployed conformable gore® tag® thoracic endoprosthesis in the distal thoracic aortic arch and descending thoracic aorta.The proximal portion of the device appears to be unexpanded.Two radiopaque markers appear to show the presence of a ballooning device.Contrast appears to flow in the thoracic aortic arch and descending thoracic aorta.The conformable gore® tag® thoracic endoprosthesis appears to be fully expanded but may not have full proximal inner curve apposition.Contrast appears to flow through the implanted device as well as distal to it.Contrast appears to be filling in the brachiocephalic artery, left common carotid artery, and the left subclavian artery in this projection.There appears to be a guide wire and marker pigtail catheter within the thoracic aorta.There appears to be a fully constrained device in the thoracic aortic arch and descending thoracic aorta near the ostium of the left subclavian artery.H6: an engineering evaluation was performed on the returned device.The evaluation results stated that the returned components were unremarkable and there were no findings to assist in the investigation or the determination of potential failure modes.Based on what was reported by the physician, what is observed in the imaging evaluation, and the return of a conformable tag device delivery catheter, this event does appear to be an incomplete deployment of a conformable tag device.Potential failure modes and root cause(s) of the incomplete deployment of the endoprosthesis could not be evaluated as no device components of the deployment line, sleeve, or endoprosthesis were returned.Per the gore® tag® thoracic endoprosthesis, in the potential adverse events section of the product ifu: complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to: deployment difficulties/failures and incomplete deployment of the endoprosthesis.
Event or Problem Description
It was reported to gore that on (b)(6) 2020, a conformable gore® tag® thoracic endoprosthesis was to be implanted during treatment of a thoracic aorta ulcer.When the device was advanced to the target lesion through the gore dryseal sheath with hydrophilic coating(dsl2428), the physician initiated the deployment line ,after the whole deployment line was pulled out , the device expanded successfully ,only except that about 3-4cm of the proximal end of the device couldn¿t expand.The physician tried to use the balloon(gore tri-lobe balloon catheter) to dilate but the balloon didn¿t go through.Then the patient was transferred to the cardiac surgery department for surgical intervention.The physician found the device and cut the sewn deployment sleeve.The device expanded and the delivery catheter was retracted.The patient¿s vital pressure and other vital signs were stable.Then the abdominal aortic dissection and left iliac artery dissection were seen under the angiography.The lifetech38-34-200(local brand) stent was implanted in descending aorta.It was seen that the right common iliac artery was ruptured under the angiography when gore dryseal sheath was retracted from the patient's body (it was reported because of patient's excessive tortuous vessel and the sheath remained inside of the patient's body for long time).Then gore vascular graft (sbt1601d)was implanted by immediate open surgery.The patient¿s blood pressure and heart rate are normal after the procedure, and the blood oxygen is low.It was reported that there was adequate iliac and femoral access and no reported tortuosity during the procedure.It was reported by the physician that the patient experienced a cerebral infarct.